So I've been on Ortho Cyclen (not tri-Cyclen) for a little under a month, and when I started taking my doctor didn't tell me about Sunday start or anything and just told me to start taking it even though I was a few weeks away from my period. A week before I started I started cramping and feeling miserable, nauseous, emotional, etc. got my period on day 13 of my active pills and had the worst cramps and body aches of my life (which was the whole reason I started taking the pill), my period has lasted a full week and had about 3-4 days of heavy flow. Am I still going to be protected from pregnancy on my inactive pills even though I have finished my period before starting them? Also, is this normal??
I'm sorry your Dr. didn't advise you of a Sunday start as this would have regulated your cycle better. Starting mid-cycle isn't bad, but could lead to the period you experienced, even with taking your active pills everyday. I might suggest skipping you inactive pills this month and starting you next pack right away. This is because your body will notice hormonal changes from your inactive pills and you will experience a withdrawal bleed, or period, despite having one already this month... it's just how the pill works.
If you don't feel comfortable with that then keep following the schedule on your pill pack and just know that the light period you experience on you sugar pills is normal until you start your next pack. Typically after one month of taking you BC correctly you can consider yourself protected against pregnancy. Symptoms like spotting may occur in the first few months on a new pill.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jul 2013 • 3 answers
Posted 11 Dec 2013 • 1 answer
Posted 28 Sep 2014 • 3 answers
Posted 18 Sep 2015 • 1 answer
Posted 13 Mar 2016 • 0 answers